Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 42, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at May 11, 2011, 3:56 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 3:56 PM CDT (20:56 UTC)
- Expired
- May 12, 2011, 3:16 AM CDT
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
738 WHUS74 KBRO 112056 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 356 PM CDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT... .ROUGH SWELLS FROM THE SOUTHEAST ARE APPROACHING THE LOWER TEXAS COAST...AND A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE UNTIL SUNRISE THURSDAY MORNING. GMZ150-155-170-175-120500- /O.NEW.KBRO.SC.Y.0042.110511T2056Z-110512T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 356 PM CDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. * WINDS: SOUTHEAST WINDS OF 10 TO 20 KNOTS CAN GENERALLY BE EXPECTED. * WAVES: SEAS OF 5 TO 8 FEET FROM THE SOUTHEAST WILL PREVAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TOMASELLI HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
555 WHUS74 KBRO 120223 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 923 PM CDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... .ROUGH SWELLS FROM THE SOUTHEAST ARE APPROACHING THE LOWER TEXAS COAST...AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE UNTIL SUNRISE THURSDAY MORNING. GMZ150-155-170-175-121030- /O.CON.KBRO.SC.Y.0042.000000T0000Z-110512T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 923 PM CDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. * WINDS: SOUTHEAST WINDS OF 15 TO 20 KNOTS CAN GENERALLY BE EXPECTED. * WAVES: SEAS OF 5 TO 8 FEET FROM THE SOUTHEAST WILL PREVAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TOMASELLI HTTP://WWW.WEATHER.GOV/RGV
188 WHUS74 KBRO 120816 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 316 AM CDT THU MAY 12 2011 ...WINDS AND SEAS LOWERING FOR THE LOWER TEXAS COASTAL WATERS... .WINDS AND SEAS FOR BOTH NEARSHORE AND OFFSHORE LOCATIONS HAVE REMAINED JUST BELOW SMALL CRAFT ADVISORY CRITERIA FOR THE PAST SEVERAL HOURS. WINDS AND SEAS ARE EXPECTED TO CONTINUE TO GRADUALLY IMPROVE THROUGH THE REMAINDER OF THE MORNING AND INTO THIS AFTERNOON. GMZ150-155-170-175-120930- /O.CAN.KBRO.SC.Y.0042.000000T0000Z-110512T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 316 AM CDT THU MAY 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THE REMAINDER OF THE MORNING FOR SEAS OF 4 TO 6 FEET AND OCCASIONAL PERIODS OF SOUTHEAST WINDS OF 15 TO 20 KNOTS. OTHERWISE SOUTHEAST WINDS AROUND 15 KNOTS WILL PREVAIL. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 11, 2:04 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 11, 2:04 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 204 PM CDT WED MAY 11 2011 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...THE BROAD AND STRONG 500 MB AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM NOW CENTERED NEAR THE TX/OK PANHANDLE REGION WILL CONTINUE TO PUSH EAST THROUGH THURS NIGHT. SOME SPORADIC 5H VORTICES WILL ADVECT OVER NORTHERN MEXICO AND SOUTHERN TX PROVIDING DECENT UVV OVER THE REGION. THE MAIN PROBLEM FOR POTENTIAL CONV WILL BE THE CONTINUED LIMITED DEEP MOISTURE LEVELS EVIDENT OVER THE REGION. THE 12Z BRO SOUNDING HAS PRETTY GOOD CAPE VALUES NEAR 4715 J/KG BUT THE PWAT IS ONLY AROUND 1.60 INCHES WITH THE BEST MOISTURE VALUES CONFINED TO THE LOWEST LEVELS OF THE ATMS. THE MAV AND MET MEAN RH VALUES REMAIN PRETTY LIMITED OVER THE BRO CWA AND CONFINED FURTHER TO THE NORTH OVER NORTHERN AND EASTERN TX. THE ECMWF IS WETTER VERSUS THE GFS AND NAM AND IS THE OUTLIER AT THIS TIME. WILL GO WITH THE DRIER SOLUTION PROVIDED BY THE GFS AND NAM AND WILL MENTION 20 TO 30% POPS IN THE SHORT TERM WITH THE BEST POPS POSTED FOR THURS AND THURS NIGHT AS THE MID LEVEL CLOSED LOW MOVES INTO KS. ALTHOUGH THE SWODY2 PLACES ALL OF SOUTHERN AND EASTERN TX IN THE SLGT RISK FOR TOMORROW WILL NOT MENTION ANY POTENTIAL FOR SVR CONV FOR THE REGION AS THE BETTER SVR POTENTIAL WILL BE LOCATED OVER CENTRAL AND EASTERN TX REGIONS WHERE THE BETTER MID LEVEL DYNAMICS AND INSTABILITY WILL BE LOCATED. FOR TEMPS WILL GO CLOSER TO THE SLIGHTLY COOLER MAV GUIDANCE FOR HIGH TEMPS AND A MAV/MET BLEND FOR LOWS. .LONG TERM/FRIDAY THROUGH WEDNESDAY/...A WEAK COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS FRIDAY SHIFTING THE WINDS TO THE NORTH AND NORTHEAST. LIGHT TO MODERATE NORTHERLY WINDS WILL PREVAIL ACROSS THE RIO GRANDE VALLEY FRIDAY AND SATURDAY. A HIGH PRESSURE RIDGE WILL BUILD ACROSS THE CWA IN THE WAKE OF THE FRONTAL BOUNDARY. THE WINDS WILL SHIFT TO THE EAST ON SUNDAY AS THE HIGH PRESSURE RIDGE SHIFTS TO THE EAST. LIGHT TO MODERATE EAST TO SOUTHEAST WINDS WILL PREVAIL ACROSS THE CWA MONDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS ON FRIDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGHOUT THE FORECAST PERIOD. && .MARINE...TONIGHT THROUGH THURSDAY NIGHT...CURRENT SURFACE OBS AND BUOY DATA FROM ALONG THE LOWER TX COASTLINE INDICATES THAT THE WINDS AND SEAS REMAIN JUST BELOW SCA LEVELS THIS AFTERNOON. THE PGF WILL CONTINUE TO WEAKEN SLOWLY AS THE MAJOR SURFACE LOW CENTERED OVER THE SOUTHWESTERN AND SOUTH CENTRAL PLAINS STATES STEADILY PUSHES EAST. THIS WILL ALLOW FOR CALMER AND MORE BENIGN MARINE CONDITIONS TO BECOME MORE DOMINANT OVER THE REGION IN THE SHORT TERM. ONE POSSIBLE HAZARD IN THE SHORT RANGE PERIOD WILL BE THE POTENTIAL FOR SOME SPOTTY CONV DUE TO THE APPROACHING SURFACE AND MID LEVEL LOW. WILL INCLUDE A MENTION OF THIS IN THE UPCOMING CWF ISSUANCE. FRIDAY THROUGH MONDAY...A WEAK COLD FRONT WILL MOVE THROUGH THE MARINE AREAS ON FRIDAY SHIFTING THE WINDS FROM THE SOUTHEAST TO THE NORTH AND NORTHEAST. THERE IS A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE MARINE AREAS ON FRIDAY ALONG THE WEAK COLD FRONT. MODERATE NORTHEASTERLY WINDS AND MODERATE SEAS WILL PREVAIL ACROSS THE COASTAL WATERS FRIDAY AND SATURDAY AS A HIGH PRESSURE RIDGE BUILDS ACROSS THE MARINE AREAS. THE WINDS WILL SHIFT TO THE EAST ON SUNDAY. LIGHT TO MODERATE EAST TO SOUTHEAST WINDS AND LOW SEAS WILL PREVAIL ACROSS THE MARINE AREAS EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 88 78 86 76 / 10 20 20 30 BROWNSVILLE 90 77 87 75 / 10 20 20 30 HARLINGEN 91 77 89 75 / 10 20 20 30 MCALLEN 93 76 93 77 / 10 20 20 30 RIO GRANDE CITY 98 76 95 74 / 10 20 30 30 SOUTH PADRE ISLAND 87 76 84 75 / 10 20 20 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 60/63
Hazardous weather outlook, May 11, 5:02 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 502 AM CDT WED MAY 11 2011 TXZ248>257-121015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 502 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. THERE IS A SLIGHT CHANCE OF ONE OR TWO STRONG THUNDERSTORMS ACROSS THE WESTERN COUNTIES OF DEEP SOUTH TEXAS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A MODERATE RISK FOR RIP CURRENTS IS EXPECTED FOR AREA BEACHES ON THURSDAY. THERE IS A SLIGHT CHANCE OF ONE OR TWO STRONG THUNDERSTORMS ACROSS THE WESTERN COUNTIES OF DEEP SOUTH TEXAS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-121015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 502 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AND TONIGHT FOR THE LOWER TEXAS COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.